MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BONE SPREADER WITH 8MM BLADE MEDIUM HANDLE-SOFT RATCHET; FORCEPS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BONE SPREADER WITH 8MM BLADE MEDIUM HANDLE-SOFT RATCHET; FORCEPS
Model Number 399.097
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j sales representative.The repair technician reported the leaf spring broken.The cause of the issue is dcp.The item will be repaired and will be returned to the customer upon completion of the service and repair process.The evaluation was confirmed.The device was deemed serviceable and will be returned to the customer, no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.A device history record (dhr) review was conducted: part number: 399.097, lot number: t175347, manufacturing site: (b)(4), release to warehouse date: 30-jul-2019.A review of the device history records was performed for the finished device lot number, and no non-conformance's were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, a bone spreader latch was noted broken.The item was noticed in sterile processing when assembling trays.There was no patient or surgical involvement.This report is for one (1) bone spreader with 8mm blade medium handle-soft ratchet.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a service and repair evaluation was completed: it was reported that on an unknown date, a bone spreader latch was noted broken.The repair technician reported the leaf spring broken.The cause of the issue is damaged component.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.H3, h6: a product investigation was completed: upon visual inspection, the leaf spring of the bone spreader was broken but the broken piece didn¿t fell apart from the device.No other issues were identified with the returned device.The dimensional inspection of the device could not be conducted due to post-manufacturing damage.Based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed.The complaint condition is confirmed.There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BONE SPREADER WITH 8MM BLADE MEDIUM HANDLE-SOFT RATCHET
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11077636
Report Number2939274-2020-05719
Device Sequence Number2975072
Product Code HTD
UDI-Device Identifier10886982202338
UDI-Public(01)10886982202338
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.097
Device Catalogue Number399.097
Device Lot NumberT175347
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1